Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On minimal lengths of expressions of Coxeter group elements as products of reflections


Author: Matthew J. Dyer
Journal: Proc. Amer. Math. Soc. 129 (2001), 2591-2595
MSC (2000): Primary 20F55, 22E47, 06A07
Published electronically: February 9, 2001
MathSciNet review: 1838781
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

It is shown that the absolute length $l'(w)$of a Coxeter group element $w$ (i.e. the minimal length of an expression of $w$ as a product of reflections) is equal to the minimal number of simple reflections that must be deleted from a fixed reduced expression of $w$ so that the resulting product is equal to $e$, the identity element. Also, $l'(w)$ is the minimal length of a path in the (directed) Bruhat graph from the identity element $e$ to $w$, and $l'(w)$ is determined by the polynomial $R_{e,w}$ of Kazhdan and Lusztig.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20F55, 22E47, 06A07

Retrieve articles in all journals with MSC (2000): 20F55, 22E47, 06A07


Additional Information

Matthew J. Dyer
Affiliation: Department of Mathematics, University of Notre Dame, Room 370 CCMB, Notre Dame, Indiana 46556-5683
Email: Dyer.1@nd.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-01-05876-2
PII: S 0002-9939(01)05876-2
Received by editor(s): August 23, 1999
Received by editor(s) in revised form: January 27, 2000
Published electronically: February 9, 2001
Communicated by: John R. Stembridge
Article copyright: © Copyright 2001 American Mathematical Society